• Previous Article
    On Hausdorff dimension of the set of non-ergodic directions of two-genus double cover of tori
  • DCDS Home
  • This Issue
  • Next Article
    The sub-supersolution method for the FitzHugh-Nagumo type reaction-diffusion system with heterogeneity
May 2018, 38(5): 2411-2439. doi: 10.3934/dcds.2018100

Positive periodic solutions of the weighted $p$-Laplacian with nonlinear sources

1. 

School of Mathematics, South China University of Technology, Guangzhou 510640, China

2. 

School of Mathematical Sciences, South China Normal University, Guangzhou 510631, China

3. 

School of Science and Engineering, Chinese University of Hong Kong, Shenzhen, Guangdong 518172, China

* Corresponding author: J. Yin

Received  August 2017 Revised  January 2018 Published  March 2018

Fund Project: The first author is supported by the Fundamental Research Funds for the Central Universities (No. 2017BQ109), China Postdoctoral Science Foundation (No. 2017M610517) and NSFC Grant No. 11701184. The second author is supported by NSFC Grant No. 11771156

In this paper we study the existence of time periodic solutions for the evolutionary weighted $p$-Laplacian with a nonlinear periodic source in a bounded domain containing the origin. We show that there is a critical exponent $q_c = q_c(α,β) = \frac{(N+β)p}{N+α-p}-1$ and a singular exponent $q_s = p-1$: there exists a positive periodic solution when $0<q<q_c$ and $q\ne q_s$; while there is no positive periodic solution when $q≥ q_c$. The case when $q = q_s$ is completely different from the remaining case $q\ne q_s$, the problem may or may not have solutions depending on the coefficients of the equation.

Citation: Shanming Ji, Jingxue Yin, Yutian Li. Positive periodic solutions of the weighted $p$-Laplacian with nonlinear sources. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2411-2439. doi: 10.3934/dcds.2018100
References:
[1]

C. Azizieh and P. Clément, A priori estimates and continuation methods for positive solutions of $p$-Laplace equations, J. Differential Equations, 179 (2002), 213-245. doi: 10.1006/jdeq.2001.4029.

[2]

A. Beltramo, Über den Haupteigenwert von periodisch-parabolischen differential operatoren, Ph. D. Thesis, University of Zürich, 1984.

[3]

A. Beltramo and P. Hess, On the principal eigenvalue of a periodic-parabolic operator, Comm. Partial Differential Equations, 9 (1984), 919-941. doi: 10.1080/03605308408820351.

[4]

M.-F. Bidaut-Véron and M. García-Huidobro, Regular and singular solutions of a quasilinear equation with weights, Asymptotic Analysis, 28 (2001), 115-150.

[5]

D. Daners, Periodic-parabolic eigenvalue problems with indefinite weight functions, Arch. Math., 68 (1997), 388-397. doi: 10.1007/s000130050071.

[6]

M. J. Esteban, On periodic solutions of superlinear parabolic problems, Trans. Amer. Math. Soc., 293 (1986), 171-189. doi: 10.1090/S0002-9947-1986-0814919-8.

[7]

M. J. Esteban, A remark on the existence of positive periodic solutions of superlinear parabolic problems, Proc. Amer. Math. Soc., 102 (1988), 131-136. doi: 10.1090/S0002-9939-1988-0915730-7.

[8]

B. GidasW. M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys., 68 (1979), 209-243. doi: 10.1007/BF01221125.

[9]

T. Godoy and U. Kaufmann, On principal eigenvalues for periodic parabolic problems with optimal condition on the weight function, J. Math. Anal. Appl., 262 (2001), 208-220. doi: 10.1006/jmaa.2001.7559.

[10]

T. GodoyE. Lami Dozo and S. Paczka, The periodic parabolic eigenvalue problem with $L^∞$ weight, Math. Scand., 81 (1997), 20-34. doi: 10.7146/math.scand.a-12864.

[11]

S. M. JiY. T. LiR. Huang and J. X. Yin, Singular periodic solutions for the $p$-Laplacian in a punctured domain, Comm. Pure Appl. Anal., 16 (2017), 373-392. doi: 10.3934/cpaa.2017019.

[12]

S. M. JiJ. X. Yin and R. Huang, Oscillatory traveling waves of polytropic filtration equation with generalized Fisher-KPP sources, J. Math. Anal. Appl., 419 (2014), 68-78. doi: 10.1016/j.jmaa.2014.04.030.

[13]

U. Kaufmann, Some results on principal eigenvalues for periodic parabolic problems with weight, Bull. Austral. Math. Soc., 68 (2003), 177-184. doi: 10.1017/S0004972700037564.

[14]

Y. X. Li and C. H. Xie, Blow-up for $p$-Laplacian parabolic equations, Electron. J. Differential Equations, 20 (2003), 1-12.

[15]

P. Lindqvist, On the equation $\mbox{div}(|\nabla u|^{p-2}\nabla u)+λ|u|^{p-2}u = 0$, Proc. Amer. Math. Soc., 109 (1990), 157-164. doi: 10.1090/S0002-9939-1990-1007505-7.

[16]

E. Mitidieri and S. I. Pohozaev, Nonexistence of positive solutions for quasilinear elliptic problems on $\mathbb R^N$, Proc. Steklov Inst. Math., 227 (1999), 186-216.

[17]

N. Mizoguchi, Periodic solutions for degenerate diffusion equations, Indiana Univ. Math. J., 44 (1995), 413-432.

[18]

W. M. Ni and J. Serrin, Nonexistence theorems for quasilinear partial differential equations, Rend. Circ. Mat. Palermo (2) Suppl., 8 (1985), 171-185.

[19]

M. Ôtani, Existence and nonexistence of nontrivial solutions of some nonlinear degenerate elliptic equations, J. Funct. Anal., 76 (1988), 140-159. doi: 10.1016/0022-1236(88)90053-5.

[20]

P. Quittner, Multiple equilibria, periodic solutions and a priori bounds for solutions in superlinear parabolic problems, NoDEA Nonlinear Differential Equations Appl., 11 (2004), 237-258.

[21]

E. Sawyer and R. L. Wheeden, Weighted inequalities for fractional integrals on Euclidean and homogeneous spaces, American Journal of Mathematics, 114 (1992), 813-874. doi: 10.2307/2374799.

[22]

T. I. Seidman, Periodic solutions of a non-linear parabolic equation, J. Differential Equations, 19 (1975), 242-257. doi: 10.1016/0022-0396(75)90004-2.

[23]

J. Serrin and H. Zou, Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities, Acta Math., 189 (2002), 79-142. doi: 10.1007/BF02392645.

[24]

H. Song, J. Yin and Z. Wang, Isolated singularities of positive solutions to the weighted $p$-Laplacian, Calc. Var., 55 (2016), Art. 28, 16 pp.

[25]

Y. F. WangJ. X. Yin and Z. Q. Wu, Periodic solutions of evolution $p$-Laplacian equations with nonlinear sources, J. Math. Anal. Appl., 219 (1998), 76-96. doi: 10.1006/jmaa.1997.5783.

[26]

Z. Q. Wu, J. X. Yin and C. P. Wang, Elliptic and Parabolic Equations, World Scientific, 2006. doi: 10.1142/6238.

[27]

J. X. Yin and C. H. Jin, Periodic solutions of the evolutionary $p$-Laplacian with nonlinear sources, J. Math. Anal. Appl., 368 (2010), 604-622. doi: 10.1016/j.jmaa.2010.03.006.

show all references

References:
[1]

C. Azizieh and P. Clément, A priori estimates and continuation methods for positive solutions of $p$-Laplace equations, J. Differential Equations, 179 (2002), 213-245. doi: 10.1006/jdeq.2001.4029.

[2]

A. Beltramo, Über den Haupteigenwert von periodisch-parabolischen differential operatoren, Ph. D. Thesis, University of Zürich, 1984.

[3]

A. Beltramo and P. Hess, On the principal eigenvalue of a periodic-parabolic operator, Comm. Partial Differential Equations, 9 (1984), 919-941. doi: 10.1080/03605308408820351.

[4]

M.-F. Bidaut-Véron and M. García-Huidobro, Regular and singular solutions of a quasilinear equation with weights, Asymptotic Analysis, 28 (2001), 115-150.

[5]

D. Daners, Periodic-parabolic eigenvalue problems with indefinite weight functions, Arch. Math., 68 (1997), 388-397. doi: 10.1007/s000130050071.

[6]

M. J. Esteban, On periodic solutions of superlinear parabolic problems, Trans. Amer. Math. Soc., 293 (1986), 171-189. doi: 10.1090/S0002-9947-1986-0814919-8.

[7]

M. J. Esteban, A remark on the existence of positive periodic solutions of superlinear parabolic problems, Proc. Amer. Math. Soc., 102 (1988), 131-136. doi: 10.1090/S0002-9939-1988-0915730-7.

[8]

B. GidasW. M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys., 68 (1979), 209-243. doi: 10.1007/BF01221125.

[9]

T. Godoy and U. Kaufmann, On principal eigenvalues for periodic parabolic problems with optimal condition on the weight function, J. Math. Anal. Appl., 262 (2001), 208-220. doi: 10.1006/jmaa.2001.7559.

[10]

T. GodoyE. Lami Dozo and S. Paczka, The periodic parabolic eigenvalue problem with $L^∞$ weight, Math. Scand., 81 (1997), 20-34. doi: 10.7146/math.scand.a-12864.

[11]

S. M. JiY. T. LiR. Huang and J. X. Yin, Singular periodic solutions for the $p$-Laplacian in a punctured domain, Comm. Pure Appl. Anal., 16 (2017), 373-392. doi: 10.3934/cpaa.2017019.

[12]

S. M. JiJ. X. Yin and R. Huang, Oscillatory traveling waves of polytropic filtration equation with generalized Fisher-KPP sources, J. Math. Anal. Appl., 419 (2014), 68-78. doi: 10.1016/j.jmaa.2014.04.030.

[13]

U. Kaufmann, Some results on principal eigenvalues for periodic parabolic problems with weight, Bull. Austral. Math. Soc., 68 (2003), 177-184. doi: 10.1017/S0004972700037564.

[14]

Y. X. Li and C. H. Xie, Blow-up for $p$-Laplacian parabolic equations, Electron. J. Differential Equations, 20 (2003), 1-12.

[15]

P. Lindqvist, On the equation $\mbox{div}(|\nabla u|^{p-2}\nabla u)+λ|u|^{p-2}u = 0$, Proc. Amer. Math. Soc., 109 (1990), 157-164. doi: 10.1090/S0002-9939-1990-1007505-7.

[16]

E. Mitidieri and S. I. Pohozaev, Nonexistence of positive solutions for quasilinear elliptic problems on $\mathbb R^N$, Proc. Steklov Inst. Math., 227 (1999), 186-216.

[17]

N. Mizoguchi, Periodic solutions for degenerate diffusion equations, Indiana Univ. Math. J., 44 (1995), 413-432.

[18]

W. M. Ni and J. Serrin, Nonexistence theorems for quasilinear partial differential equations, Rend. Circ. Mat. Palermo (2) Suppl., 8 (1985), 171-185.

[19]

M. Ôtani, Existence and nonexistence of nontrivial solutions of some nonlinear degenerate elliptic equations, J. Funct. Anal., 76 (1988), 140-159. doi: 10.1016/0022-1236(88)90053-5.

[20]

P. Quittner, Multiple equilibria, periodic solutions and a priori bounds for solutions in superlinear parabolic problems, NoDEA Nonlinear Differential Equations Appl., 11 (2004), 237-258.

[21]

E. Sawyer and R. L. Wheeden, Weighted inequalities for fractional integrals on Euclidean and homogeneous spaces, American Journal of Mathematics, 114 (1992), 813-874. doi: 10.2307/2374799.

[22]

T. I. Seidman, Periodic solutions of a non-linear parabolic equation, J. Differential Equations, 19 (1975), 242-257. doi: 10.1016/0022-0396(75)90004-2.

[23]

J. Serrin and H. Zou, Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities, Acta Math., 189 (2002), 79-142. doi: 10.1007/BF02392645.

[24]

H. Song, J. Yin and Z. Wang, Isolated singularities of positive solutions to the weighted $p$-Laplacian, Calc. Var., 55 (2016), Art. 28, 16 pp.

[25]

Y. F. WangJ. X. Yin and Z. Q. Wu, Periodic solutions of evolution $p$-Laplacian equations with nonlinear sources, J. Math. Anal. Appl., 219 (1998), 76-96. doi: 10.1006/jmaa.1997.5783.

[26]

Z. Q. Wu, J. X. Yin and C. P. Wang, Elliptic and Parabolic Equations, World Scientific, 2006. doi: 10.1142/6238.

[27]

J. X. Yin and C. H. Jin, Periodic solutions of the evolutionary $p$-Laplacian with nonlinear sources, J. Math. Anal. Appl., 368 (2010), 604-622. doi: 10.1016/j.jmaa.2010.03.006.

[1]

Xudong Shang, Jihui Zhang, Yang Yang. Positive solutions of nonhomogeneous fractional Laplacian problem with critical exponent. Communications on Pure & Applied Analysis, 2014, 13 (2) : 567-584. doi: 10.3934/cpaa.2014.13.567

[2]

Xiaomei Sun, Wenyi Chen. Positive solutions for singular elliptic equations with critical Hardy-Sobolev exponent. Communications on Pure & Applied Analysis, 2011, 10 (2) : 527-540. doi: 10.3934/cpaa.2011.10.527

[3]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure & Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[4]

Yinbin Deng, Wentao Huang. Positive ground state solutions for a quasilinear elliptic equation with critical exponent. Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4213-4230. doi: 10.3934/dcds.2017179

[5]

Yinbin Deng, Shuangjie Peng, Li Wang. Existence of multiple solutions for a nonhomogeneous semilinear elliptic equation involving critical exponent. Discrete & Continuous Dynamical Systems - A, 2012, 32 (3) : 795-826. doi: 10.3934/dcds.2012.32.795

[6]

Qi-Lin Xie, Xing-Ping Wu, Chun-Lei Tang. Existence and multiplicity of solutions for Kirchhoff type problem with critical exponent. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2773-2786. doi: 10.3934/cpaa.2013.12.2773

[7]

Friedemann Brock, Leonelo Iturriaga, Justino Sánchez, Pedro Ubilla. Existence of positive solutions for $p$--Laplacian problems with weights. Communications on Pure & Applied Analysis, 2006, 5 (4) : 941-952. doi: 10.3934/cpaa.2006.5.941

[8]

Leonelo Iturriaga, Eugenio Massa. Existence, nonexistence and multiplicity of positive solutions for the poly-Laplacian and nonlinearities with zeros. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 3831-3850. doi: 10.3934/dcds.2018166

[9]

Lingwei Ma, Zhong Bo Fang. A new second critical exponent and life span for a quasilinear degenerate parabolic equation with weighted nonlocal sources. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1697-1706. doi: 10.3934/cpaa.2017081

[10]

Yanfang Peng. On elliptic systems with Sobolev critical exponent. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3357-3373. doi: 10.3934/dcds.2016.36.3357

[11]

Antonio Capella. Solutions of a pure critical exponent problem involving the half-laplacian in annular-shaped domains. Communications on Pure & Applied Analysis, 2011, 10 (6) : 1645-1662. doi: 10.3934/cpaa.2011.10.1645

[12]

Jing Zhang, Shiwang Ma. Positive solutions of perturbed elliptic problems involving Hardy potential and critical Sobolev exponent. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 1999-2009. doi: 10.3934/dcdsb.2016033

[13]

Shanming Ji, Yutian Li, Rui Huang, Xuejing Yin. Singular periodic solutions for the p-laplacian ina punctured domain. Communications on Pure & Applied Analysis, 2017, 16 (2) : 373-392. doi: 10.3934/cpaa.2017019

[14]

Michinori Ishiwata. Existence of a stable set for some nonlinear parabolic equation involving critical Sobolev exponent. Conference Publications, 2005, 2005 (Special) : 443-452. doi: 10.3934/proc.2005.2005.443

[15]

Björn Birnir, Kenneth Nelson. The existence of smooth attractors of damped and driven nonlinear wave equations with critical exponent , s = 5. Conference Publications, 1998, 1998 (Special) : 100-117. doi: 10.3934/proc.1998.1998.100

[16]

M. Ben Ayed, Abdelbaki Selmi. Asymptotic behavior and existence results for a biharmonic equation involving the critical Sobolev exponent in a five-dimensional domain. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1705-1722. doi: 10.3934/cpaa.2010.9.1705

[17]

Maurizio Grasselli, Vittorino Pata. On the damped semilinear wave equation with critical exponent. Conference Publications, 2003, 2003 (Special) : 351-358. doi: 10.3934/proc.2003.2003.351

[18]

Wenmin Gong, Guangcun Lu. On Dirac equation with a potential and critical Sobolev exponent. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2231-2263. doi: 10.3934/cpaa.2015.14.2231

[19]

Yuxiang Zhang, Shiwang Ma. Some existence results on periodic and subharmonic solutions of ordinary $P$-Laplacian systems. Discrete & Continuous Dynamical Systems - B, 2009, 12 (1) : 251-260. doi: 10.3934/dcdsb.2009.12.251

[20]

Miao-Miao Li, Chun-Lei Tang. Multiple positive solutions for Schrödinger-Poisson system in $\mathbb{R}^{3}$ involving concave-convex nonlinearities with critical exponent. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1587-1602. doi: 10.3934/cpaa.2017076

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (91)
  • HTML views (176)
  • Cited by (0)

Other articles
by authors

[Back to Top]